Hearing Loss and Erythromycin Pharmacokinetics in a Patient Receiving Hemodialysis

Patricia D. Kroboth, Melissa A. McNeil, Arthur Kreeger, Jesus Dominguez, Raymond Rault

Research output: Contribution to journalArticle

28 Scopus citations

Abstract

A left upper lobe pneumonia developed in a patient who was receiving hemodialysis; he was treated intravenously with 1 g of erythromycin lactobionate every six hours. After five doses, hearing loss was noted; this was later documented by audiogram. Erythromycin serum concentrations as high as 100 mg/L and a half-life more than three times longer than normal were observed. To our knowledge, this represents the first report of reversible hearing loss associated with elevated serum erythromycin concentrations and prolonged serum half-life.

Original languageEnglish (US)
Pages (from-to)1263-1265
Number of pages3
JournalArchives of Internal Medicine
Volume143
Issue number6
DOIs
StatePublished - 1983
Externally publishedYes

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Hearing Loss and Erythromycin Pharmacokinetics in a Patient Receiving Hemodialysis'. Together they form a unique fingerprint.

  • Cite this